Advanced search
Start date
Betweenand
(Reference retrieved automatically from Web of Science through information on FAPESP grant and its corresponding number as mentioned in the publication by the authors.)

Symbol ratio minimax sequences in the lexicographic order

Full text
Author(s):
Boyland, Philip [1] ; De Carvalho, Andre [2] ; Hall, Toby [3]
Total Authors: 3
Affiliation:
[1] Univ Florida, Dept Math, Gainesville, FL 32611 - USA
[2] IME USP, Dept Matemat Aplicada, BR-05508090 Sao Paulo, SP - Brazil
[3] Univ Liverpool, Dept Math Sci, Liverpool L69 7ZL, Merseyside - England
Total Affiliations: 3
Document type: Journal article
Source: Ergodic Theory and Dynamical Systems; v. 35, n. 8, p. 2371-2396, DEC 2015.
Web of Science Citations: 2
Abstract

Consider the space of sequences of k letters ordered lexicographically. We study the set M (alpha) of all maximal sequences for which the asymptotic proportions alpha of the letters are prescribed, where a sequence is said to be maximal if it is at least as great as all of its tails. The infimum of M (alpha) is called the alpha-infimax sequence, or the alpha-minimax sequence if the infimum is a minimum. We give an algorithm which yields all infimax sequences, and show that the infimax is not a minimax if and only if it is the alpha-infimax for every alpha in a simplex of dimension 1 or greater. These results have applications to the theory of rotation sets of beta-shifts and torus homeomorphisms. (AU)

FAPESP's process: 10/09667-0 - Topological methods in low-dimensional dynamics
Grantee:André Salles de Carvalho
Support type: Research Grants - Visiting Researcher Grant - International
FAPESP's process: 11/17581-0 - Topological methods in surface dynamics: from the Hénon family to torus rotation sets
Grantee:André Salles de Carvalho
Support type: Research Grants - Visiting Researcher Grant - International